Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 270, NWS Omaha, NE

August 12, 2007Washington County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Aug 12, 2007, 5:13 PM CDT for Washington County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 12, 2007, 5:13 PM CDT (22:13 UTC)
Expired
Aug 12, 2007, 6:00 PM CDT
In force
47 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Washington County, NE

The radar

The Omaha radar (KOAX), 26 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 12, 1:57 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3259 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3259 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:11 AM CDT, 14 hours 2 minutes earlier.

Area forecast discussion, Aug 12, 3:11 AM CDT, 14 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
311 AM CDT SUN AUG 12 2007

.DISCUSSION...

INITIAL FORECAST PROBLEM WILL BE THE HEAT OVER THE NEXT SEVERAL
DAYS AS A SERIES OF FRONT MOVE THROUGH THE REGION. SECONDARY
FORECAST CONCERNS WILL BE AREAL PLACEMENT OF CONVECTION ASSOCIATED
WITH SAID FRONTS...THIS AFTERNOON AND TONIGHT...THEN AGAIN TUESDAY
AFTERNOON THROUGH THURSDAY.

COOL FRONT AT 08Z EXTENDED FROM SCNTRL NEBRASKA THRU NCNTRL IOWA. THE
FRONT WILL PROBABLY STALL NEAR THE KANSAS BORDER THIS AFTERNOON...
THEN MOVE BACK NORTH AS A WARM FRONT BEGINNING TONIGHT. WHILE
THERE IS AN ACCAS FIELD DEVELOPING FROM KOMA EASTWARD AND A COUPLE
OF ISOLATED SHOWERS HAVE ALREADY DEVELOPED ACROSS CENTRAL IOWA...
ANYTHING THIS MORNING SHOULD REMAIN EAST OF THE CWFA. FOR THIS
AFTERNOON...THE NAM IGNITES THE FRONTAL BOUNDARY WHILE THE GFS
FOCUSES DEVELOPMENT WELL NORTH OF THE BOUNDARY AS THE LEADING EDGE
OF THE NEXT IMPULSE (NOW SEEN MOVING THROUGH WYOMING) MOVES IN THE
MID MISSOURI VALLEY REGION. FEEL THE CAP WILL STILL HOLD STRONG
ALONG THE FRONT AND HAVE FOLLOWED THE GFS TREND...BRINGING IN A
SLIGHT CHANCE OF STORMS THIS AFTERNOON ACROSS NORTHEAST NEBRASKA.
REGARDING THE HEAT...THERE WILL BE SLIGHTLY COOLER TEMPS BEHIND
THE FRONT...BUT DEWPOINT POOLING ALONG THE FRONT WILL ALLOW FOR
ANOTHER DAY OF HOT TEMPS AND ELEVATED HEAT INDEX VALUES SOUTHERN
CWFA. DESPITE NOT MEETING THE NIGHTTIME CRITERIA FOR HI...HAVE
OPTED TO CONTINUE THE ADVISORY TODAY AS HI VALUES AGAIN EXCEED 105
IN SOME AREAS THIS AFTERNOON.

FOR TONIGHT...THE BEST CHANCE FOR CONVECTION WILL BE NORTH OF THE
FRONT...AS THE UPPER LEVEL SHORT WAVE MOVES INTO THE UPPER
MISSISSIPPI RIVER VALLEY. FAVORABLE UPPER LEVEL JET STRUCTURE IN
TANDEM WITH LOW LEVEL JET RIDING OVER THE WARM FRONT SHOULD BE
ENOUGH FOR SCATTERED THUNDERSTORMS TO GET GOING. ITS A SCENARIO
NOT THAT DISSIMILAR FROM EARLY FRIDAY MORNING...ALBEIT IT MAY BE A
TAD FURTHER NORTH.

VERY HOT TEMPS REDEVELOP FOR MONDAY AS THE FRONT EITHER WASHES OUT
OR JUMPS FURTHER NORTH. THIS SHOULD ALLOW MID TO UPPER 20S H85
TEMPS TO EDGE BACK IN PUSHING HIGHS INTO THE 95 TO 102 RANGE. MAY
HAVE TO CONSIDER EXTENDING THE HEAT ADVISORY FOR ALL AREAS THAT
DAY...BUT WILL LET THE DAY SHIFT PIN DOWN THE DETAILS SINCE ITS
IN THE THIRD FORECAST PERIOD.

ANOTHER FRONT IS PROGGED TO DROP INTO THE REGION MONDAY NIGHT...IN
SIMILAR FASHION TO WHATS HAPPENING THIS MORNING...ALTHOUGH PROBABLY
NOT AS MUCH POST FRONTAL COOLING WITH THIS NEXT FRONT. THE MODELS
HAVE BEEN ADVERTISING ANOTHER IMPULSE MOVING OUT OF THE CENTRAL
ROCKIES BY TUESDAY AFTERNOON...THUS BUMPED UP THE REINTRODUCTION
OF PRECIP BY ABOUT 6 HOURS FROM PREVIOUS FORECAST. THIS FRONTAL
BOUNDARY WILL NOT MOVE MUCH THROUGH MID WEEK RESULTING IN A CONTINUED
CHANCE OF THUNDERSTORMS... ESPECIALLY NORTHERN HALF OF THE CWFA
THROUGH THURSDAY. WILL ALSO HAVE TO CONTEND WITH CONTINUED HEAT
SOUTH OF THE FRONT THROUGH MID WEEK...WHICH COULD EVENTUALLY LEAD TO
AN EXTENSION OF THE HEAT ADVISORY FOR SOUTHERN AREAS FOR AT LEAST
TUESDAY AS TEMPS COULD AGAIN RANGE FROM 98 TO 102 ALONG AND SOUTH
OF THE BOUNDARY.

NEXT BEST CHANCE OF PRECIP APPEARS TO POSSIBLY BE SATURDAY...ALTHOUGH
THATS SO FAR OUT AND GIVEN OVERALL LOW CONFIDENCE IN EXTENDED
MODEL SOLUTIONS...WILL LET THE DAY SHIFT MAKE A FULL EVALUATION
BEFORE MAKING ANY CHANGES AND KEPT THE CURRENT DRY FORECAST FOR NOW.

&&

.AVIATION...
LIGHT WINDS EXPECTED ACROSS TAF SITES THRU MORNING HOURS WITH WK SFC
FNT IN THE AREA. EARLY MORNING HAZE MAY DROP VISIBILITIES TO NEAR
5SM...BUT OTHERWISE NO RESTRICTIONS EXPECTED THROUGHOUT THE DAY. A
FEW SCATTERED CU ARE POSSIBLE IN THE AFTERNOON WITH MORE OF A BROKEN
MID DECK ACROSS KOFK. SFC WINDS TURN TO THE SE BY AFTERNOON.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ050>053-065>068-
     078-088>093.

IA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR IAZ069-079-080-090-
     091.

&&

DEWALD/GRIFFIS
Hazardous weather outlook, Aug 12, 2:37 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
237 PM CDT SUN AUG 12 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-130200-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
237 PM CDT SUN AUG 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORM WATCH 588 IS IN EFFECT FOR PORTIONS OF EAST
CENTRAL AND SOUTHEAST NEBRASKA UNTIL 9 PM. THIS WATCH MAINLY AFFECTS
AREAS SOUTH OF A LINE FROM ORCHARD TO DECATUR. DAMAGING WIND GUSTS
AND LARGE HAIL ARE THE MAIN THREATS. DAYTIME HEATING AND A PASSING
UPPER LEVEL DISTURBANCE WILL FURTHER ENHANCE DESTABILIZATION OF THE
ENVIRONMENT...PARTICULARLY IN THE VICINITY OF A STALLED FRONTAL
BOUNDARY EXTENDING ALONG THE NEBRASKA...KANSAS BORDER. AS THE FRONT
BEGINS TO LIFT THIS EVENING...ADDITIONAL SEVERE THUNDERSTORMS WILL BE
LIKELY OVER THE WATCH OUTLOOK AREA.

OTHERWISE...HOT AND HUMID WEATHER WILL CONTINUE THIS AFTERNOON. A
HEAT ADVISORY WILL REMAIN IN EFFECT FOR SOUTHEAST NEBRASKA AND PARTS
OF SOUTHWEST IOWA WHERE HEAT INDEX VALUES WILL EXCEED 105 DEGREES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HOT AND HUMID WEATHER WILL PREVAIL ACROSS THE AREA THROUGH AT LEAST
MID WEEK. DURING THIS TIME...THE AFTERNOON HEAT INDEX MAY EXCEED 105
IN SOME AREAS EACH AFTERNOON THROUGH TUESDAY.

MORE THUNDERSTORMS ARE IN THE FORECAST FROM TUESDAY AFTERNOON THROUGH
THURSDAY. SOME OF THE STORMS COULD BE SEVERE DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

DEE

In the hours before

Local storm report, Aug 12, 4:00 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
400 PM CDT SUN AUG 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND GST     6 SW COLUMBUS           41.37N 97.44W
08/12/2007  E70 MPH          PLATTE             NE   EMERGENCY MNGR

            60 TO 70 MPH WINDS.

&&

SMITH
Local storm report, Aug 12, 4:54 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
454 PM CDT SUN AUG 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     TSTM WND GST     WEST POINT              41.84N 96.71W
08/12/2007  E60 MPH          CUMING             NE   NWS EMPLOYEE

&&

SK
Local storm report, Aug 12, 5:00 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
500 PM CDT SUN AUG 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND GST     3 NW WESTON             41.22N 96.78W
08/12/2007  M73 MPH          SAUNDERS           NE   CO-OP OBSERVER

&&

SK
Local storm report, Aug 12, 5:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
505 PM CDT SUN AUG 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TSTM WND GST     3 SSW WESTON            41.15N 96.76W
08/12/2007  E70 MPH          SAUNDERS           NE   AMATEUR RADIO

            DITCHES ALSO FULL WITH RUNOFF WATER

&&

SK
Local storm report, Aug 12, 5:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
511 PM CDT SUN AUG 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND GST     OMAHA                   41.26N 96.01W
08/12/2007  M58 MPH          DOUGLAS            NE   TRAINED SPOTTER

            150TH AND FORT

&&

SK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 2:04 PM CDTSevere Thunderstorm WarningOAXAntelope46 min
Aug 12, 2:42 PM CDTSevere Thunderstorm WarningOAXBoone44 min
Aug 12, 3:15 PM CDTSevere Thunderstorm WarningOAXPlatte60 min
Aug 12, 3:41 PM CDTSevere Thunderstorm WarningOAXColfax48 min
Aug 12, 3:42 PM CDTSevere Thunderstorm WarningOAXButler48 min
Aug 12, 3:57 PM CDTSevere Thunderstorm WarningOAXSeward48 min
Aug 12, 4:01 PM CDTSevere Thunderstorm WarningOAXDodge44 min
Aug 12, 4:05 PM CDTSevere Thunderstorm WarningOAXSaunders55 min
Aug 12, 4:25 PM CDTSevere Thunderstorm WarningOAXLancaster35 min
Aug 12, 4:27 PM CDTSevere Thunderstorm WarningOAXButler22 min
Aug 12, 4:28 PM CDTSevere Thunderstorm WarningOAXWashington47 min
Aug 12, 4:36 PM CDTSevere Thunderstorm WarningOAXDouglas, Sarpy54 min
Aug 12, 4:46 PM CDTSevere Thunderstorm WarningOAXBurt44 min
Aug 12, 4:50 PM CDTFlash Flood WarningOAXCuming115 min
Aug 12, 4:53 PM CDTSevere Thunderstorm WarningOAXCuming35 min
Aug 12, 4:56 PM CDTSevere Thunderstorm WarningOAXSaunders34 min
Aug 12, 5:26 PM CDTSevere Thunderstorm WarningOAXBurt36 min
Aug 12, 5:28 PM CDTSevere Thunderstorm WarningOAXDouglas, Sarpy32 min
Aug 12, 5:42 PM CDTFlash Flood WarningOAXSaunders4 hr
Aug 12, 5:44 PM CDTSevere Thunderstorm WarningOAXCass25 min
Aug 12, 5:01 PM CDTSevere Thunderstorm WarningOAXHarrison59 min
Aug 12, 5:11 PM CDTSevere Thunderstorm WarningOAXMonona43 min
Aug 12, 5:18 PM CDTSevere Thunderstorm WarningOAXPottawattamie57 min
Aug 12, 5:21 PM CDTSevere Thunderstorm WarningOAXShelby54 min
Aug 12, 5:41 PM CDTSevere Thunderstorm WarningOAXMills49 min
Aug 12, 6:06 PM CDTSevere Thunderstorm WarningOAXMontgomery54 min
Aug 12, 6:12 PM CDTSevere Thunderstorm WarningOAXPottawattamie33 min
Aug 12, 6:18 PM CDTSevere Thunderstorm WarningOAXPage57 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.